Results are out! Find what you need...fast. Get quick advice or join the chat
Hey there Sign in to join this conversationNew here? Join for free

Strange venlafaxine experience...?

Announcements Posted on
    • Thread Starter
    • 4 followers
    Offline

    ReputationRep:
    I started this yesterday, took my first 37.5mg tablet at 9pm, half hour later I went hyperactive & felt like dancing around everywhere and basically felt really happy for 13 hours (i think it may have been hypomania), but anyway i only slept 2 and a half hours, got up at 7.30 which is literally unheard of for me and made my 9-5 lectures which i haven't managed since november. Despite the small amount of sleep and that it's been about 21 hours since taking my first tablet I still feel much more energetic than normal and am still up for going out tonight for something i am invited for which again, is unheard of for me.

    Normally I feel very lethargic and sleep 10-12 hours a day and miss all my lectures through lack of motivation whereas today i couldn't wait to get out of the door. So i'm wondering how the hell a 37.5mg tablet has done this to me? Apart from the sleep it's been a pretty dam good experience, the best day i have had in a very very long time. Hoping that switching my dose to morning will help with the sleep.

    I had booked an appt today with my tutor to discuss deferring the year because of depression and lack of motivation, but of course with this new found energy and motivation that didn't happen, instead we discussed how to go about getting exam deferrals for summer.

    Has anyone else had an experience like this with venlafaxine or any other anti depressant? It feels like i'm on speed. And will this effect wear off as the course continues (i hope not) or will i become tolerant to it?
    • 4 followers
    Offline

    ReputationRep:
    Honestly, I've never heard about that regarding Venlafaxine. Personally i take 150mg in the morning and have never felt like that. If anything, SSRI's/SNRI's generally sedate you a little.

    However, I have taken other medications in the past that have had similar effects. I took Methocarbamol which is a skeletal relaxant for my lower back pain and it sent me doolally, similar to you. Very hyper, twitchy and just felt high as a kite. Gabapentin (epilepsy drug) does the same to me too, makes me feel completely out of touch of reality and I don't fully understand what I'm doing.

    I can assure you that the effects you are feeling are not how Venlafaxine is supposed to work. Although it is an anti-depressant it should not make you feel 'high/happy/hyper' in the sense that you're talking about. Personally, if you can, I'd carry on for a few more days and see whether the effects settle. If not, go back to your GP as this is not normal.

    Hope this helps - feel free to bug me with any queries.
    • Thread Starter
    • 4 followers
    Offline

    ReputationRep:
    (Original post by Rybee)
    Honestly, I've never heard about that regarding Venlafaxine. Personally i take 150mg in the morning and have never felt like that. If anything, SSRI's/SNRI's generally sedate you a little.

    However, I have taken other medications in the past that have had similar effects. I took Methocarbamol which is a skeletal relaxant for my lower back pain and it sent me doolally, similar to you. Very hyper, twitchy and just felt high as a kite. Gabapentin (epilepsy drug) does the same to me too, makes me feel completely out of touch of reality and I don't fully understand what I'm doing.

    I can assure you that the effects you are feeling are not how Venlafaxine is supposed to work. Although it is an anti-depressant it should not make you feel 'high/happy/hyper' in the sense that you're talking about. Personally, if you can, I'd carry on for a few more days and see whether the effects settle. If not, go back to your GP as this is not normal.

    Hope this helps - feel free to bug me with any queries.
    I feel nice and mellow now, not taking my next dose til tomorrow morning, but i see no reason to tell my GP if it's making me 20x more productive than i normally am? :eek:
    • 4 followers
    Offline

    ReputationRep:
    I'd be telling your GP because that's not how the drug is supposed to work and you're obviously having an adverse reaction to it that isn't normal. It could be affecting a lot of stuff in your body including your blood pressure, heart, chemical levels in the brain. I'm not saying you will, but just as an example it could be having a terrible impact on your heart that yore not aware of and putting it into overdrive and you could drop dead tomorrow.

    This isn't how the drug is supposed to work, just take it easy and perhaps stop for a day before you take another dose.
    • 3 followers
    Offline

    ReputationRep:
    Strange mine doesn't do that.
    #1

    150mg of that did not help me, but when i went to 225mg I experienced what you are experiencing. however, within a very short time I entered an extremely serious psychotic episode which lasted well over a month even when the venlafaxine was stopped and i had been admitted to hospital and put on 20mg of olanzapine. my advice is throw your venlafaxine in the sea just incase something similar happens to you.
    • 3 followers
    Offline

    ReputationRep:
    See your GP. SSRIs and SNRIs make me manic. Even on the smallest dose.
    I am bipolar but it can cause mania in those who are not bipolar.
    It is not that uncommon for valavaxine to cause elevated mood.

    If your are experiencing hypomania as a result of this medication it can be dangerous, even though it feels good right now.

    This is a serious side effect and you need to tell your GP before you start to become dellutional or psychotic.
    • Thread Starter
    • 4 followers
    Offline

    ReputationRep:
    I've only taken 1 tablet and the 'high' feeling only lasted for 13 hours, so can't rule anything out yet, but if it does become problematic then I will tell my GP. Anyway thanks for the replies, I didn't realise this 'awesome' feeling could lead to something so serious, I will be very vigilant after tomorrow's dose, but surely 37.5mg can't cause anything serious? (like as described by anonymous #1)
    • 3 followers
    Offline

    ReputationRep:
    (Original post by Lewk)
    I've only taken 1 tablet and the 'high' feeling only lasted for 13 hours, so can't rule anything out yet, but if it does become problematic then I will tell my GP. Anyway thanks for the replies, I didn't realise this 'awesome' feeling could lead to something so serious, I will be very vigilant after tomorrow's dose, but surely 37.5mg can't cause anything serious? (like as described by anonymous #1)
    Some people are very sensitive to some types of medication (this one being your sensitivity). Even a tiny dose can cause bad effects. I was on a tiny dose of Prozac but after 24hours of taking it I was totally manic.
    Yes this good mood is excellent but at some point you will have to crash and you don't know when that will be... If could be day before an exam or assignment hand in... So it could jepudise your study more than you think. Also sleeping only a few hour a night is no good for your body. You will most likely get hallucinations if you don't sleep. Even without high mood poor sleep alone can cause some crazy mind altering thoughts.

    Don't kid yourself about how serious this could get. What you discribe is serious and yes it can happen from the dose you are taking. If you are still this high in a week, even if you don't have any other symptoms your should tell your GP.
    I have have been hypo/manic a lot and every time I am I always think I know better. It feels so good how can it be bad? But When I crash out of it I realise how dellutional lack of sleep and crazy energy levels can make you. Mania can really mess with your judgement of situations too and the longer you leave it the hard it will become to help yourself.

    Please see your GP. What you are experiencing is not normal or healthy.
    • Thread Starter
    • 4 followers
    Offline

    ReputationRep:
    i've decided i just want to chill out today so decided to skip the 2nd dose, would it be wise to start it up again with half tablets instead? (they come with a score line)
    • 4 followers
    Offline

    ReputationRep:
    possibly, do you know if they are slow release tablets?
    • Thread Starter
    • 4 followers
    Offline

    ReputationRep:
    (Original post by Rybee)
    possibly, do you know if they are slow release tablets?
    no they're not slow release
    • 4 followers
    Offline

    ReputationRep:
    Then yeah just halve it through the score.

Reply

Submit reply

Register

Thanks for posting! You just need to create an account in order to submit the post
  1. this can't be left blank
    that username has been taken, please choose another Forgotten your password?
  2. this can't be left blank
    this email is already registered. Forgotten your password?
  3. this can't be left blank

    6 characters or longer with both numbers and letters is safer

  4. this can't be left empty
    your full birthday is required
  1. By joining you agree to our Ts and Cs, privacy policy and site rules

  2. Slide to join now Processing…

Updated: March 6, 2012
New on TSR

GCSE results day

How to make sure you're prepared for Thursday

Article updates
Reputation gems:
You get these gems as you gain rep from other members for making good contributions and giving helpful advice.